Illinois, 2008Ice Storm in Illinois, December 18 to 19, 2008
December 18 to 19, 2008 · NWS ILX · 14 events in 14 counties and zones
A powerful storm system produced between one quarter and three quarters of an inch of ice across parts of central Illinois on December 18th. Areas along and north of I-72 were most severely impacted, with widespread tree damage and power outages reported.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2.0 million
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A powerful storm system produced between one quarter and three quarters of an inch of ice across parts of central Illinois on December 18th. Areas along and north of I-72 were most severely impacted, with widespread tree damage and power outages reported. Increasing west to northwest winds in the wake of the departing storm system resulted in additional downed tree branches and power outages into December 20th. At the height of the storm, over 30,000 customers were reported to be without power across central Illinois. Preliminary damage estimates are approximately 2 million dollars.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Dec 18, 5:18 PM CST, 42 minutes earlier.
Area forecast discussion, Dec 18, 5:18 PM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
518 PM CST THU DEC 18 2008
.DISCUSSION...
ISSUED 259 PM CST THU DEC 18 2008
THE ICE STORM AND FREEZING RAIN ADVISORY ARE THE MAIN CONCERNS
TODAY. MODELS HAVE SOME DIFFERENCES IN THE THERMAL
STRUCTURE...WHICH IS THE PRIMARY FOCUS FOR DETERMINING THE PRECIP
TYPE THAT REACHES THE GROUND...AND WHAT HAPPENS AFTER IT GETS THERE.
THE GFS AND NAM TRENDED WARMER SOONER THAN THE PREVIOUS MODEL
RUNS...WITH THE GFS WARMER THAN THE NAM OVERALL. THIS WOULD CREATE A
SHORTER TIME PERIOD FOR ICING TO OCCUR TONIGHT. THE MODELS DO AGREE
ON UP TO ONE INCH OF WATER EQUIVALENT /QPF/ IN MOST OF THE CWA. THE
MAIN CHALLENGE IS DETERMINING HOW MUCH ICE WILL FORM BEFORE THE WARM
LAYER ALOFT GETS TOO WARM FOR THE FREEZING PROCESS TO SUSTAIN ON THE
GROUND IN THE ABSENCE OF A STRONG INFLUX OF DRIER AIR /WET BULB
BELOW FREEZING/ NEAR THE GROUND.
SHORT TERM...TONIGHT AND FRIDAY.
AFTER ANALYZING THE LATEST MODEL OUTPUT...HAVE OPTED TO NOT CHANGE
THE HEADLINES FOR THIS EVENING. WILL LEAVE THE WARNING AND ADVISORY
COUNTIES ARE ORIGINALLY SET. HOWEVER...WILL BE PULLING BACK ON THE
AMOUNT OF ICE EXPECTED...AND WILL BE STARTING THE TRANSITION TO ALL
RAIN SOONER...FROM SOUTH TO NORTH OVER NIGHT. AREAS NORTH OF PEORIA
HAVE THE BEST CHANCE FOR REMAINING FREEZING RAIN ALL NIGHT...BUT
EVEN THERE THE WARM WEDGE ALOFT MAY BECOME TOO WARM FOR THE RAINDROP
TO REFREEZE ON THE GROUND.
THE LOW IS STILL EXPECTED TO TRACK ACROSS OUR CWA FROM SPI TO CMI
BETWEEN 06Z AND 12Z TONIGHT. THIS TRACK SHOULD KEEP THE WARM SECTOR
PRIMARILY SOUTH OF THE ICE STORM WARNING AREA. HOWEVER...THE WARM
CONVEYOR BELT WILL BEGIN TO WRAP AROUND TO THE NW SIDE OF LOW AFTER
MIDNIGHT...AND THIS MAY PUSH THE WARM LAYER A BIT FARTHER NORTH THAN
PREVIOUSLY EXPECTED.
SATELLITE AND RADAR TRENDS SHOW THE MID LEVEL WAA PRECIP ALREADY
NEARING OUR SOUTHERN CWA. SURFACE TEMPS AND DEWPOINTS HAVE RISEN
STEADILY THROUGH THE DAY. WILL GO WITH CATEGORICAL POPS ALL NIGHT AS
PRECIP WILL RAPIDLY OVERSPREAD THE REMAINDER OF THE CWA THIS
EVENING.
EXPECT FREEZING RAIN TO START BETWEEN 6 AND 8 PM SOUTH OF I-72...AND
REACH THE I-74 CORRIDOR TOWARD 9 PM.
THE INITIAL IMPACT OF THE ICE WILL BE FELT AS SOON AS FREEZING RAIN
STARTS. AS THE FREEZING RAIN HITS DRY COLD PAVEMENT...IT WILL FREEZE
RAPIDLY TO CREATE A SMOOTH SURFACE. EVEN LESS THAN A TENTH OF AN
INCH OF ICE IN THOSE CONDITIONS WILL CREATE A SKATING RINK ON MOST
ROADS. AT THE ONSET OF THIS EVENT...TRAVEL WILL RAPIDLY BECOME VERY
HAZARDOUS.
BY SHORTLY AFTER MIDNIGHT...THE ICE ACCUMULATION ON TREES AND POWER
LINES WILL INCREASE...ESPECIALLY N OF HAVANA TO BMI...WHERE FREEZING
RAIN WILL LAST THE LONGEST. TREE LIMBS MAY EVENTUALLY FALL INTO
POWER LINES...CREATING POWER OUTAGES.
THE WARM LAYER ALOFT WILL PROGRESSIVELY DEEPEN AND BECOME WARMER.
THE GFS SHOWS THE WARM LAYER REACHING NEAR +10C AT 850MB. THE NAM
GETS UP NEAR +8C. THE SOUTHERN HALF OF THE CWA WILL LIKELY BE ALL
RAIN /OR ABOVE FREEZING/ BY 09Z AT THE LATEST. THIS WILL HELP TO MELT
SOME OF THE ICE THAT FORMS PRIOR TO THAT.
THE ICE MAY REACH A QUARTER TO A HALF INCH OVERNIGHT...BUT SOME OF
THAT MAY BEGIN TO MELT BEFORE SUNRISE DUE TO THE WARMER RAIN DROPS
REACHING THE GROUND. CONDITIONS WILL LIKELY STILL BE VERY ICY AND
TRAVEL WILL BE HAZARDOUS...BUT WE SHOULD REMAIN BELOW THE 3/4 INCHES
OF ICE PREVIOUSLY EXPECTED. MOST AREAS IN THE ICE STORM WARNING
SHOULD SEE ONE QUARTER TO ONE HALF INCH OF ICE.
FRIDAY MORNING WILL SEE THE WARMEST TEMPERATURES BY 9 AM...THEN
COLDER AIR WILL RETURN BEHIND THE LOW PRESSURE SYSTEM. SOME LIGHT
RAIN OR FREEZING RAIN WILL BE POSSIBLE N OF I-74...BUT MOST AREAS
SOUTH OF THERE SHOULD BE WARM ENOUGH FOR ALL RAIN EARLY IN THE
MORNING. DRY AIR ALOFT WILL BEGIN TO SHUT DOWN THE PRECIPITATION
FRIDAY MORNING...AND DRY CONDITIONS ARE EXPECTED FRIDAY AFTERNOON.
TEMPS WILL BE FALLING THROUGH THE DAY...SO ANY WET SURFACES WILL
LIKELY RE-FREEZE...CREATING HAZARDOUS TRAVEL ONCE
AGAIN...ESPECIALLY ON UNTREATED SURFACES.
LONG TERM...SATURDAY THROUGH THURSDAY.
SATURDAY WILL SEE A CLIPPER TRACK BY JUST TO THE NORTH OF OUR CWA.
WE WILL SEE SOME FORCING UNDER THE SOUTHERN PORTION OF THE H5
SHORTWAVE. THE PRECIP SHOULD HOLD OFF UNTIL SATURDAY AFTERNOON. LIGHT
SNOW WILL BE THE PRIMARY PRECIP TYPE NW OF I-55...WITH SOME RAIN SE
OF THERE. THE PRECIP WILL CHANGE TO SNOW SAT EVENING FROM NW TO SE.
ACCUMS WILL BE LIGHT...WITH GENERALLY A DUSTING TO ONE HALF INCH
POSSIBLE.
VERY COLD AIR WILL INVADE THE CWA SAT NIGHT AND SUNDAY MORNING.
TEMPS WILL PLUMMET RAPIDLY...AND NW WINDS WILL GUST NEAR 30 MPH BY
SUNDAY MORNING. WIND CHILLS WILL LIKELY DROP NEAR ADVISORY LEVELS.
THIS WILL NEED TO BE WATCHED.
HIGH PRESSURE SHOULD PROVIDE DRY WEATHER FOR MONDAY. TUESDAY WILL
FEATURE THE NEXT LOW PRESSURE SYSTEM. SNOW WILL BE POSSIBLE N OF
I-70...WITH FREEZING RAIN OR SNOW SOUTH OF I-70 ON TUESDAY. TUESDAY
NIGHT...ANY LINGERING PRECIP SHOULD BECOME ALL SNOW...AS COLD AIR
FILTERS INTO THE AREA. LIGHT SNOW ACCUMS WILL BE POSSIBLE...BUT
MAINLY LESS THAN ONE INCH IN MOST AREAS...WITH THE HIGHER TOTALS NW
OF I-55.
AFTER THAT...HIGH PRESSURE SHOULD PROVIDE QUIET WEATHER FOR
CHRISTMAS EVE DAY AND CHRISTMAS DAY.
SHIMON
&&
.AVIATION...
ISSUED 518 PM CST THU DEC 18 2008
SFC LOW NOW DVLPG WRN KS WILL MOVE RAPIDLY EWD AND REACH CENTRAL IL
BY 12Z FRI. EXPECT FZRA TO ENVELOP AREA TERMINALS BEGINNING 01Z-02Z
FRI FIRST AT SPI...AND FINALLY TWD BMI/CMI 03Z-04Z. SFC TEMPS WILL
CONTINUE BLO 32 DEG THROUGH AT LEAST 06Z. AFTERWHICH...SPI SHOULD
RISE ABV FREEZING 06Z-07Z FRI. PIA/BMI/CMI SHOULD STAY BLO FREEZING
THRU AT LEAST 11Z FRI. IFR CONDITIONS WITH SIGNIFICANT ICING WILL BE
THE RULE. PCPN WILL BEGIN TAPERING OFF IN THE 15Z-18Z FRI TIMEFRAME
BUT LOW CLDS WILL CONTINUE THRU 00Z. INITIAL WINDS ESELY 10-15 KT
WILL DECREASE AND BECOME VRBL AS THE SFC LOW PASSES THROUGH...THEN
BECOME WLY/NWLY 15-20 KT BY 18Z FRI.
04
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
ICE STORM WARNING UNTIL 12 PM CST FRIDAY FOR ILZ027>031-036>038-
040>043-047-048.
FREEZING RAIN ADVISORY UNTIL 6 AM CST FRIDAY FOR ILZ049>057-
061>063-066.
FREEZING RAIN ADVISORY UNTIL 12 PM CST FRIDAY FOR ILZ044>046.
&&
Hazardous weather outlook, Dec 18, 3:24 PM CST, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
324 PM CST THU DEC 18 2008
ILZ027>031-036>038-040>043-047-048-191200-
CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-
PEORIA-SCHUYLER-STARK-TAZEWELL-WOODFORD-
324 PM CST THU DEC 18 2008
...ICE STORM WARNING IN EFFECT UNTIL 12 PM CST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...TONIGHT
A VIGOROUS STORM SYSTEM WILL SPREAD WINTRY PRECIPITATION ACROSS
CENTRAL ILLINOIS TONIGHT. SIGNIFICANT ICE ACCUMULATIONS RANGING
FROM ONE QUARTER TO ONE HALF OF AN INCH WILL BE LIKELY. TRAVEL IS
EXPECTED TO BE SEVERELY IMPACTED ACROSS THIS AREA TONIGHT INTO
FRIDAY MORNING. IN ADDITION...POWER OUTAGES WILL BE POSSIBLE AS
ICE ACCUMULATES ON TREE LIMBS AND POWER LINES. A FEW THUNDERSTORMS
MAY OCCUR AS WELL...BUT NO SEVERE STORMS ARE EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE NEXT SIGNIFICANT WEATHER SYSTEM WILL ARRIVE SATURDAY NIGHT
INTO SUNDAY...BRINGING LIGHT SNOWS TO THE REGION. GUSTY WINDS AND
SHARPLY COLDER TEMPERATURES ARE EXPECTED IN THE WAKE OF THIS
SYSTEM LATER SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ049>057-061>063-066-191200-
CHRISTIAN-CLARK-COLES-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM-MACON-
MORGAN-MOULTRIE-SANGAMON-SCOTT-SHELBY-
324 PM CST THU DEC 18 2008
...FREEZING RAIN ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.
.DAY ONE...TONIGHT
A VIGOROUS STORM SYSTEM WILL SPREAD WINTRY PRECIPITATION ACROSS
THE REGION TONIGHT. FREEZING RAIN WILL DEVELOP THIS EVENING...
THEN GRADUALLY TRANSITION TO RAIN AFTER MIDNIGHT AS WARMER AIR
MOVES NORTHWARD INTO THE AREA. ICE ACCUMULATIONS OF BETWEEN ONE
TENTH AND ONE QUARTER OF AN INCH WILL BE LIKELY BEFORE THE
PRECIPITATION CHANGES TO RAIN. A FEW THUNDERSTORMS MAY OCCUR
AS WELL...BUT NO SEVERE STORMS ARE EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE NEXT SIGNIFICANT WEATHER SYSTEM WILL ARRIVE SATURDAY NIGHT
INTO SUNDAY...BRINGING LIGHT SNOWS TO THE REGION. GUSTY WINDS AND
SHARPLY COLDER TEMPERATURES ARE EXPECTED IN THE WAKE OF THIS
SYSTEM LATER SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ044>046-191200-
CHAMPAIGN-PIATT-VERMILION-
324 PM CST THU DEC 18 2008
...FREEZING RAIN ADVISORY IN EFFECT UNTIL 12 PM CST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.
.DAY ONE...TONIGHT
A VIGOROUS STORM SYSTEM WILL SPREAD WINTRY PRECIPITATION ACROSS
THE REGION TONIGHT. FREEZING RAIN WILL DEVELOP THIS EVENING...
THEN GRADUALLY TRANSITION TO RAIN AFTER MIDNIGHT AS WARMER AIR
MOVES NORTHWARD INTO THE AREA. ICE ACCUMULATIONS OF BETWEEN ONE
TENTH AND ONE QUARTER OF AN INCH WILL BE LIKELY BEFORE THE
PRECIPITATION CHANGES TO RAIN. A FEW THUNDERSTORMS MAY OCCUR
AS WELL...BUT NO SEVERE STORMS ARE EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE NEXT SIGNIFICANT WEATHER SYSTEM WILL ARRIVE SATURDAY NIGHT
INTO SUNDAY...BRINGING LIGHT SNOWS TO THE REGION. GUSTY WINDS AND
SHARPLY COLDER TEMPERATURES ARE EXPECTED IN THE WAKE OF THIS
SYSTEM LATER SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ067-068-071>073-191200-
CLAY-CRAWFORD-JASPER-LAWRENCE-RICHLAND-
324 PM CST THU DEC 18 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.
.DAY ONE...TONIGHT
A VIGOROUS STORM SYSTEM WILL SPREAD WINTRY PRECIPITATION ACROSS
THE REGION TONIGHT. AFTER A BRIEF PERIOD OF FREEZING RAIN THIS
EVENING...THE PRECIPITATION WILL CHANGE TO RAIN AS WARMER AIR IS
DRAWN NORTHWARD INTO THE AREA. SIGNIFICANT ICING IS NOT ANTICIPATED.
A FEW THUNDERSTORMS MAY OCCUR AS WELL...BUT NO SEVERE STORMS ARE
EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE NEXT SIGNIFICANT WEATHER SYSTEM WILL ARRIVE SATURDAY NIGHT
INTO SUNDAY...BRINGING LIGHT SNOWS TO THE REGION. GUSTY WINDS AND
SHARPLY COLDER TEMPERATURES ARE EXPECTED IN THE WAKE OF THIS
SYSTEM LATER SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
BARNES
Ice Storm, Cass
- When
- December 18, 6:00 PM CST to December 19, 5:00 AM CST
- Where
- Cass forecast zone
- Reported by
- Mesonet
- Coordinates
- 39.974, -90.247 (the zone’s center; the record gives no point)
Weather observers across Cass County reported between one quarter and three quarters of an inch of ice, including nearly three quarters of an inch near Philadelphia.
Ice Storm, Schuyler
- When
- December 18, 6:00 PM CST to December 19, 5:00 AM CST
- Where
- Schuyler forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.158, -90.615 (the zone’s center; the record gives no point)
Weather observers across Schuyler County reported between one quarter and three quarters of an inch of ice.
Ice Storm, Fulton
- When
- December 18, 7:00 PM CST to December 19, 5:30 AM CST
- Where
- Fulton forecast zone
- Property damage
- $100,000
- Reported by
- Mesonet
- Coordinates
- 40.473, -90.207 (the zone’s center; the record gives no point)
Weather observers across Fulton County reported between one half and three quarters of an inch of ice, including one half inch amounts in both Canton and Avon. In addition, widespread power outages and numerous traffic accidents were reported across the county.
Ice Storm, Logan
- When
- December 18, 7:00 PM CST to December 19, 6:30 AM CST
- Where
- Logan forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.125, -89.367 (the zone’s center; the record gives no point)
Weather observers across Logan County reported between one quarter and three quarters of an inch of ice, including one half inch at the National Weather Service office in Lincoln.
Ice Storm, Mason
- When
- December 18, 7:00 PM CST to December 19, 5:30 AM CST
- Where
- Mason forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.240, -89.917 (the zone’s center; the record gives no point)
Weather observers across Mason County reported between one quarter and three quarters of an inch of ice, including one half inch in Havana.
Ice Storm, Menard
- When
- December 18, 7:00 PM CST to December 19, 5:30 AM CST
- Where
- Menard forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.027, -89.802 (the zone’s center; the record gives no point)
Weather observers across Menard County reported between one quarter and three quarters of an inch of ice.
Ice Storm, Knox
- When
- December 18, 8:00 PM CST to December 19, 5:30 AM CST
- Where
- Knox forecast zone
- Property damage
- $150,000
- Reported by
- Mesonet
- Coordinates
- 40.932, -90.213 (the zone’s center; the record gives no point)
Weather observers across Knox County reported between one quarter and three quarters of an inch of ice, including six tenths of an inch in both Galesburg and Altona.
Ice Storm, Peoria
- When
- December 18, 8:00 PM CST to December 19, 6:00 AM CST
- Where
- Peoria forecast zone
- Property damage
- $500,000
- Reported by
- Mesonet
- Coordinates
- 40.788, -89.760 (the zone’s center; the record gives no point)
Weather observers across Peoria County reported between one quarter and three quarters of an inch of ice, including six tenths of an inch in Peoria and near Princeville.
Ice Storm, Stark
- When
- December 18, 8:00 PM CST to December 19, 6:00 AM CST
- Where
- Stark forecast zone
- Property damage
- $100,000
- Reported by
- Mesonet
- Coordinates
- 41.093, -89.797 (the zone’s center; the record gives no point)
Weather observers across Stark County reported between one quarter and three quarters of an inch of ice.
Ice Storm, Tazewell
- When
- December 18, 8:00 PM CST to December 19, 6:00 AM CST
- Where
- Tazewell forecast zone
- Property damage
- $250,000
- Reported by
- Mesonet
- Coordinates
- 40.508, -89.513 (the zone’s center; the record gives no point)
Weather observers across Tazewell County reported between one quarter and three quarters of an inch of ice, including one half inch in both Morton and Mackinaw.
Ice Storm, De Witt
- When
- December 18, 8:30 PM CST to December 19, 6:00 AM CST
- Where
- De Witt forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.175, -88.904 (the zone’s center; the record gives no point)
Weather observers across DeWitt County reported between one quarter and three quarters of an inch of ice.
Ice Storm, Marshall
- When
- December 18, 8:30 PM CST to December 19, 6:30 AM CST
- Where
- Marshall forecast zone
- Property damage
- $250,000
- Reported by
- Mesonet
- Coordinates
- 41.033, -89.345 (the zone’s center; the record gives no point)
Weather observers across Marshall County reported between one half and three quarters of an inch of ice, including seven tenths of an inch in Henry.
Ice Storm, McLean
- When
- December 18, 8:30 PM CST to December 19, 6:30 AM CST
- Where
- McLean forecast zone
- Property damage
- $300,000
- Reported by
- Mesonet
- Coordinates
- 40.491, -88.847 (the zone’s center; the record gives no point)
Weather observers across McLean County reported between one quarter and three quarters of an inch of ice, including six tenths of an inch in Bloomington.
Ice Storm, Woodford
- When
- December 18, 8:30 PM CST to December 19, 6:30 AM CST
- Where
- Woodford forecast zone
- Property damage
- $400,000
- Reported by
- Mesonet
- Coordinates
- 40.788, -89.211 (the zone’s center; the record gives no point)
Weather observers across Woodford County reported between one quarter and three quarters of an inch of ice, including one half inch in both Eureka and Minonk.
- Ice Storm
- Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in Washington, December 18 to 19, 200811 injured · $1.0 million · 2 events
- Winter Storm in Wisconsin, December 18 to 19, 20081 death · 11 events
- Cold in Nevada, December 18, 20081 death · 1 event
- Winter Weather and Strong Wind in California, December 18 to 19, 2008$3.1 million · 5 events
- Winter Storm in Iowa, December 18 to 19, 2008$215,000 · 35 events
- Winter Weather in Kansas, December 18, 20085 injured · $60,000 · 2 events
- Winter Weather in Kansas, December 18, 20082 injured · $100,000 · 9 events
- Ice Storm and Winter Storm in Illinois, December 18 to 19, 2008$100,000 · 18 events
- Ice Storm in Iowa, December 18 to 19, 2008$110,000 · 16 events
- Dense Fog in Alabama, December 18, 20085 injured · $20,000 · 1 event
- High Wind and Winter Weather in Nevada, December 18 to 19, 2008$100,000 · 72 kt wind · 3 events
- Winter Weather in Kansas, December 18, 20083 injured · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 143552, 143564, 143554, 143556, 143559, 143562, 143555, 143563, 143566, 143567, 143553, 143557, 143560, 143568.